142
Fixed Drug Eruption to Arylpropionic Acids
Saturday, March 5, 2016
South Exhibit Hall H (Convention Center)
Abdonias Rodriguez Gamboa, MD, Dasha Roa Medellin, MD, Margarita Acevedo Matos, MD, Blanca Noguerado, MD, Patricia Rojas, MD, Manuel De Barrio, MD
Rationale:

In literature there are many reports of fixed drug eruption (FDE) caused by nonsteroid anti-inflammatory drugs (pirazolones, oxicams and aspirin), despite of its widely used, FDE due to arylpropionic acids nonsteroidal anti-inflammatory drugs (AANSAID) has been exceptionally described.

Methods:

A retrospective-descriptive study was performed in our Allergy Unit from April 2008 to May 2015: we reviewed 397 medical records of patients with suspected allergy reactions to AANSAID (patients with NSAIDs intolerance were excluded). 127 patients were diagnosed to allergy to AANSAID (94 immediate reactions, 33 delayed reactions)

We performed patch tests (PT) on residual lesion and healthy skin with ibuprofen (5% pet), naproxen (10% in DMSO) with reading at 24 hours. Oral blind challenge test (OCT) was performed if PT were negative.

Results:

Five patients were attended with clinical symptoms of FDE due to AANSAID: 3 women and 2 men. Mean age 47.6 ±11.9 years.

Two cases were due to ibuprofen (40%) diagnosed by positive PT in residual lesion in both cases; 3 cases with naproxen (60%): 2 was diagnosed by positive PT in residual lesion (one case, the patient accepts performed OCT with ibuprofen, ketoprofen and nabumetone with negative results) and 1 case by anamnesis (OCT was not performed because of the localization in genital zone). 

Conclusions:

PT was useful in the diagnosis of FDE due to AANSAID. Most frequent culprit drug was naproxen, followed by ibuprofen. 

In our serie, 5 cases of 127 patients with allergy to AANSAID were diagnosed of FDE.

FDE is an uncommon manifestation of allergy to AANSAID